Pharmacotherapeutics

Nursing

Quiz 7 :

Psychotherapeutic Drugs

Quiz 7 :

Psychotherapeutic Drugs

Question Type
search
arrow
A patient taking fluoxetine reports decreased sexual interest. The prescriber orders a "drug holiday." What instructions will the provider give the patient to describe a drug holiday?
Free
Multiple Choice
Answer:

Answer:

C

Tags
Choose question tag
close menu
arrow
A neonate is born to a mother who is prescribed venlafaxine. The provider orders the neonatal unit staff to report any signs of drug withdrawal seen in the infant. The staff will monitor for what signs of withdrawal?
Free
Multiple Choice
Answer:

Answer:

A

Tags
Choose question tag
close menu
arrow
A college track star with a history of seasonal allergies is diagnosed with bipolar disorder. After the prescriber teaches the patient about newly ordered lithium, which statement by the patient indicates the need for further teaching?
Free
Multiple Choice
Answer:

Answer:

A

Tags
Choose question tag
close menu
arrow
A patient is diagnosed with anxiety after describing symptoms of tension, poor concentration, and difficulty sleeping that have persisted for over 6 months. Which medication will the provider order for this patient?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient who is admitted to a hospital for management of first-time symptoms of mania is exhibiting euphoric mania. Which medication will the provider order?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient is given intravenous diazepam for seizures. When the seizures stop, the patient is lethargic and confused with a respiratory rate of 10 breaths/minute. The provider will take what action immediately to address the patient's risk for injury?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient taking a monoamine oxidase inhibitor (MAOI) has a blood pressure of 198/102 mm Hg. What assessment question will the provider initially ask this patient?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
To manage a patient's panic attacks, the provider will first prescribe a drug in which drug class?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient with asthma is having difficulty at work because of anxiety and fear when making presentations at meetings three or four times each year. The patient reports when this occurs, the anxiety can stimulate an asthma attack. The provider will order which medication to be taken as needed?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient prescribed a serotonin reuptake inhibitor (SSRI) for depression several months ago tells the provider that the medication has not helped with symptoms. The provider explains plans to switch to a monoamine oxidase inhibitor (MAOI). What must the provider do to address the patient's risk for injury?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient diagnosed with bipolar disorder has frequent manic episodes alternating with depressive episodes. The prescriber orders risperidone in addition to the lithium that the patient is already taking. The prescriber will tell the patient that the risperidone is used to achieve what outcome?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A provider orders thioridazine for a patient with diabetes mellitus who is diagnosed with schizophrenia. The patient requests olanzapine, which the patient has seen advertised on television. Which response will the provider give to address the primary reason the patient is not being prescribed olanzapine?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient whose job requires often staying up late and then getting up early reports occasional instances of being unable to fall asleep. The provider will prescribe which medication for this patient?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A provider prescribes clozapine for a patient with schizophrenia who shows suicidal behaviors. After the provider teaches the family about the medication and its side effects, which statement by a family member indicates a need for further teaching about this drug?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A young adult patient, who has been taking an antidepressant medication for several weeks, reports having increased thoughts of suicide. The patient's history includes an attempted suicide more than once in the past. When questioned the patient identifies a concrete plan for committing suicide. The provider will take what action to best assure the patient's safety?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient with bipolar disorder who has been taking lithium for several years has developed a goiter. When the serum tests reveal hypothyroidism what will the provider prescribe for this patient?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient prescribed a first-generation antipsychotic (FGA) has developed difficulty speaking and chewing and is observed having slow, wormlike movements of the tongue. The provider recognizes these symptoms and begins treatment for which adverse reaction?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A prescriber provides teaching for a patient about to begin taking a first-generation antipsychotic (FGA) drug. Which statement by the patient indicates a need for further teaching about side effects of these drugs?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient is prescribed a benzodiazepine for alcohol withdrawal. The provider understands that this drug is effective because of what associated action?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient who has major depression with severe symptoms begins taking an antidepressant medication. Three weeks later, the patient reports that the drug is not working. What action will the provider take to address the patient's concerns?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
Showing 1 - 20 of 24